Tennessee, 2005High Wind in Tennessee, November 28, 2005
November 28, 2005 · NWS OHX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 28, 3:45 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 28, 3:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CST MON NOV 28 2005
.DISCUSSION...
UPPER LOW CENTERED OVER IOWA MOVING TOWARD THE NORTHEAST AT 20-25
MPH. ASSOCD CONVECTIVE LINE EXTENDS SWD FROM THE GREAT LAKES ACROSS
ERN TENNESSEE. A BRIEF CLEAR SLOT IS NOTED IN SATELLITE IMAGES OVER
WEST TENNESSEE WITH COLD AIR CU DECK OVER AR/MO MOVING EWD.
UPPER LOW WILL PULL NEWD WITH THE CONVECTIVE LINE MOVING INTO THE
ATLANTIC COAST STATES BY TOMORROW MORNING AS A SFC RIDGE SETTLES
OVER THE MIDSTATE. A BIT COOLER WITH NO SGFNT WX FOR TUE THROUGH
WED NIGHT. THEN A CHANCE OF RAIN AS THE PATTERN BECOMES MORE ZONAL
ALLOWING WEAKER IMPULSES TO PASS THE MIDSTATE IN THE EXTENDED TIME
FRAME.
MOS TEMPS WERE VERY CLOSE THROUGH DAY 3 WITH LITLE VARIATION.
MOS POPS...OF COURSE...SHOWED SOME VARIATIONS IN THE 1ST PERIOD
DUE TO DIFFERING INITIALIZATIONS AND TRACK OF THE UPPER LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 40 51 31 52 / 40 10 10 10
CLARKSVILLE 37 51 27 49 / 10 10 10 10
CROSSVILLE 42 49 28 49 / 70 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 6 PM MONDAY FOR THE CUMBERLAND PLATEAU. HIGH WIND
WARNING UNTIL 6 PM MONDAY FOR THE CUMBERLAND PLATEAU.
&&
JLM
Hazardous weather outlook, Nov 28, 11:40 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CST MON NOV 28 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-291130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1140 AM CST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
...HIGH WIND WARNING THIS AFTERNOON...
A VIGOROUS STROM SYSTEM WILL SPREAD A LINE STRONG THUNDERSTORMS
ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EARLY EVENING. STRONG
WIND GUSTS ASSOCIATED WITH AND AHEAD OF THIS LINE WILL RANGE IN
THE 50 TO 60 MPH RANGE. HEAVY DOWNPOURS ARE ALSO LIKELY.
ADDITIONALLY.....ISOLATED TORNADOES MAY DEVELOP ALONG THE LINE
OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED.
ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES
ON THIS WEATHER SYSTEM.
07
High Wind, White
- When
- November 28, 4:00 PM CST to 5:30 PM CST
- Where
- White forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
A few trees were blown down around the western part of the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 28 to 29, 20051 death · $1.9 million · 23 events
- Blizzard and Winter Storm in Nebraska, November 28, 2005$3.0 million · 21 events
- High Wind in Nebraska, November 28, 2005$324,000 · 60 kt wind · 12 events
- Blizzard in Nebraska, November 28, 2005$250,000 · 12 events
- Damaging Wind in Tennessee, November 28, 2005$400,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, November 28, 2005$135,000 · 55 kt wind · 3 events
- Damaging Wind in Mississippi, November 28, 2005$70,000 · 58 kt wind · 1 event
- Blizzard in Kansas, November 28, 2005$50,000 · 2 events
- Tornado in Alabama, November 28, 2005$16,000 · F1 · 1 event
- Tornado in Louisiana, November 28, 2005$50,000 · F0 · 1 event
- Tornado in Mississippi, November 28, 2005$50,000 · F0 · 1 event
- Blizzard in Minnesota, November 28 to 29, 2005$40,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481987.